Alert archive / New York / Gale Warnings in 2008

Gale Warning 31, NWS New York, NY

November 22, 2008

NWS New York, NY issued this gale warning at Nov 22, 2008, 4:13 AM EST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2008, 4:13 AM EST (09:13 UTC)
Expired
Nov 23, 2008, 3:36 AM EST
In force
23 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KOKX 220913
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
413 AM EST SAT NOV 22 2008

...GALE FORCE WIND GUST EXPECTED ON THE OCEAN THROUGH TONIGHT...

.THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN TODAY IN RESPONSE
TO A STRENGTHENING OCEAN STORM MOVING INTO THE CANADIAN
MARITIMES...AND STRONG HIGH PRESSURE BUILDING EAST FROM THE OHIO
VALLEY. WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH TONIGHT. 

ANZ355-222115-
/O.UPG.KOKX.SC.Y.0087.000000T0000Z-081123T1100Z/
/O.NEW.KOKX.GL.W.0031.081122T0913Z-081123T0500Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
413 AM EST SAT NOV 22 2008

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

NW WINDS 25 TO 30 KT WITH GUSTS UP TO 35 KT WILL CONTINUE THROUGH
TONIGHT...WITH SEAS BUILDING TO 5 TO 8 FT. SMALL CRAFT ADVISORY
CONDITIONS...WITH SEAS OVER 5 FT AND/OR WIND GUSTS OVER 25
KT...ARE LIKELY TO PERSIST AFTER THAT INTO THE MIDDLE OF 
NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-222115-
/O.UPG.KOKX.SC.Y.0087.000000T0000Z-081123T1100Z/
/O.NEW.KOKX.GL.W.0031.081122T0913Z-081123T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
413 AM EST SAT NOV 22 2008

...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

NW WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT WILL CONTINUE THROUGH
THIS EVENING...WITH SEAS 4 TO 7 FT. THE HIGHEST WINDS AND SEAS
WILL BE EXPERIENCED CLOSER TO 20 NM OFFSHORE. SMALL CRAFT ADVISORY
CONDITIONS...WITH SEAS OVER 5 FT AND WIND GUSTS UP TO 25 KT...ARE
LIKELY TO PERSIST AFTER THAT INTO THE MIDDLE OF NEXT WEEK...WITH
ONLY A RELATIVELY BRIEF LULL EXPECTED MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-222115-
/O.EXT.KOKX.SC.Y.0087.000000T0000Z-081123T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
413 AM EST SAT NOV 22 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST SUNDAY. 

NW WINDS WILL INCREASE TO 20 TO 25 KT...WITH OCCASIONAL GUSTS UP
TO 35 THROUGH TONIGHT. WINDS SHOULD THEN TURN W ON SUNDAY...AT 15
TO 20 KT WITH GUSTS UP TO 30 KT. SEAS ON THE EASTERN SOUND WILL
ALSO BUILD TO 3 TO 5 FT THROUGH TONIGHT...THEN SUBSIDE TO ONLY W
TO 4 FT ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-222115-
/O.CON.KOKX.SC.Y.0087.000000T0000Z-081123T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
413 AM EST SAT NOV 22 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. 

NW WINDS WILL INCREASE TO 20 TO 25 KT WITH GUSTS UP TO 30 KT. 
SEAS ON THE WESTERN SOUND WILL ALSO BUILD TO 2 TO 4 FT...HIGHEST
ON THE OPEN WATERS E OF STAMFORD HARBOR AND OYSTER BAY HARBOR.
WINDS ON THE HARBOR AND SOUTH SHORE BAYS WILL DIMINISH SLIGHTLY
TONIGHT...TO 15 TO 20 KT WITH GUSTS UP TO 25 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
000
WHUS71 KOKX 222041
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
341 PM EST SAT NOV 22 2008

...GALE FORCE WINDS ON THE OCEAN THROUGH THIS EVENING...

.THE PRESSURE GRADIENT REMAINS TIGHT IN RESPONSE TO STRONG 
LOW PRESSURE NEAR THE CANADIAN MARITIMES...AND STRONG HIGH
PRESSURE BUILDING EAST FROM THE OHIO VALLEY. WINDY CONDITIONS
SLOWLY IMPROVE LATE TONIGHT AND SUNDAY AS HIGH PRESSURE PASSES SOUTH.

ANZ350-353-230900-
/O.EXT.KOKX.GL.W.0031.000000T0000Z-081123T0900Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
341 PM EST SAT NOV 22 2008

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST SUNDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST SUNDAY. 

NW WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT WILL CONTINUE THROUGH
THIS EVENING...WITH SEAS 4 TO 7 FT. SMALL CRAFT ADVISORY
CONDITIONS ARE LIKELY TO PERSIST AFTER THAT INTO THE MIDDLE OF
NEXT WEEK...WITH ONLY A RELATIVELY BRIEF LULL EXPECTED SUNDAY
NIGHT AND MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ355-230500-
/O.CON.KOKX.GL.W.0031.000000T0000Z-081123T0500Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
341 PM EST SAT NOV 22 2008

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

NW WINDS 25 TO 30 KT WITH GUSTS UP TO 35 KT WILL CONTINUE THROUGH
THIS EVENING...WITH SEAS 3 TO 6 FT. SMALL CRAFT ADVISORY
CONDITIONS...ARE LIKELY TO PERSIST LATE TONIGHT INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-230930-
/O.EXT.KOKX.SC.Y.0087.000000T0000Z-081123T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
341 PM EST SAT NOV 22 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST SUNDAY. 

NW WINDS 20 TO 25 KT CAN BE EXPECTED TONIGHT. WINDS THEN TURN
TO THE W LATE TONIGHT AND SUNDAY...AT 15 TO 20 KT WITH GUSTS UP
TO 25 KT. SEAS ON THE EASTERN SOUND REMAIN 3 TO 5 FT
TONIGHT...THEN SUBSIDE TO 2 TO 4 FT ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-230930-
/O.CON.KOKX.SC.Y.0087.000000T0000Z-081123T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
341 PM EST SAT NOV 22 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. 

NW WINDS 20 TO 25 KT WILL TURN TO THE W AND DIMINISH SOMEWHAT
LATER TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS71 KOKX 230013
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
713 PM EST SAT NOV 22 2008

...GALE FORCE WINDS ON THE OCEAN THROUGH THIS EVENING...

.THE PRESSURE GRADIENT REMAINS TIGHT IN RESPONSE TO STRONG LOW
PRESSURE NEAR THE CANADIAN MARITIMES...AND STRONG HIGH PRESSURE
BUILDING EAST FROM THE OHIO VALLEY. WINDY CONDITIONS SLOWLY
IMPROVE AFTER MIDNIGHT AND SUNDAY AS HIGH PRESSURE PASSES SOUTH.

ANZ355-230900-
/O.CAN.KOKX.GL.W.0031.000000T0000Z-081123T0500Z/
/O.EXA.KOKX.SC.Y.0087.000000T0000Z-081123T1100Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
713 PM EST SAT NOV 22 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS AROUND 25 KT WITH GUSTS TO AROUND 30 KT WILL
BECOME MORE WESTERLY AND DIMINISH SOMEWHAT AFTER MIDNIGHT. SEAS
WILL ALSO REMAIN AT SMALL CRAFT LEVELS TO 3 TO 5 FEET...WITH THE
HIGHEST SEAS OUT TOWARD 20 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-230900-
/O.CON.KOKX.GL.W.0031.000000T0000Z-081123T0900Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
713 PM EST SAT NOV 22 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. 

NW WINDS 20 TO 25 KT WITH GUSTS UP TO 40 KT WILL CONTINUE TO WELL
AFTER MIDNIGHT...WITH SEAS 4 TO 7 FT. SMALL CRAFT ADVISORY
CONDITIONS ARE LIKELY TO PERSIST AFTER THAT INTO THE MIDDLE OF
NEXT WEEK...WITH ONLY A RELATIVELY BRIEF LULL EXPECTED SUNDAY
NIGHT AND MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-345-230900-
/O.CON.KOKX.SC.Y.0087.000000T0000Z-081123T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
713 PM EST SAT NOV 22 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. 

NW WINDS 20 TO 25 KT WILL TURN TO THE W AND DIMINISH SOMEWHAT
LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-230900-
/O.CON.KOKX.SC.Y.0087.000000T0000Z-081123T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
713 PM EST SAT NOV 22 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY. 

NW WINDS 20 TO 25 KT CAN BE EXPECTED TONIGHT. WINDS THEN TURN TO
THE W LATE TONIGHT AND SUNDAY...AT 15 TO 20 KT WITH GUSTS UP TO
25 KT. SEAS ON THE EASTERN SOUND REMAIN 3 TO 5 FT TONIGHT...THEN
SUBSIDE TO 2 TO 4 FT ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS71 KOKX 230836
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
336 AM EST SUN NOV 23 2008

...WINDS AND SEAS WILL SUBSIDE THROUGH EARLY THIS AFTERNOON...

.WINDS AND SEAS WILL SUBSIDE TODAY AS LOW PRESSURE OVER EASTERN
CANADA WEAKENS AND MOVES FARTHER NORTH..AND AS HIGH PRESSURE
OVER THE MID ATLANTIC REGION BUILDS TO THE COAST. SMALL CRAFT
ADVISORY CONDITIONS WILL LIKELY RETURN EITHER LATE MONDAY
AFTERNOON OR MONDAY EVENING AHEAD OF ANOTHER LOW AND ITS TRAILING
FRONTAL SYSTEM.

ANZ350-353-231800-
/O.CAN.KOKX.GL.W.0031.000000T0000Z-081123T0900Z/
/O.EXA.KOKX.SC.Y.0087.000000T0000Z-081123T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
336 AM EST SUN NOV 23 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

NW WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT WILL BECOME W 10 TO
15 KT WITH GUSTS UP TO 20 KT BY EARLY THIS AFTERNOON. SEAS 3 TO 5
FT WILL ALSO SUBSIDE TO 2 TO 4 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-230945-
/O.CAN.KOKX.SC.Y.0087.000000T0000Z-081123T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
336 AM EST SUN NOV 23 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

ANZ355-231400-
/O.EXT.KOKX.SC.Y.0087.000000T0000Z-081123T1400Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
336 AM EST SUN NOV 23 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

NW WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT WILL BECOME W 10 TO 15
KT WITH GUSTS UP TO 20 KT BY MID MORNING. SEAS 3 TO 5 FT WILL ALSO
SUBSIDE TO 2 TO 4 FT. HIGHEST WINDS AND SEAS WILL BE CLOSER TO 20
NM OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-231800-
/O.CON.KOKX.SC.Y.0087.000000T0000Z-081123T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
336 AM EST SUN NOV 23 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

NW WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT WILL BECOME W 10 TO 15
KT WITH GUSTS UP TO 20 KT BY EARLY THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GOODMAN

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Nov 22, 3:49 AM EST, 24 minutes earlier.

Area forecast discussion, Nov 22, 3:49 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
349 AM EST SAT NOV 22 2008

.SYNOPSIS...
CANADIAN HIGH PRESSURE BUILDS IN FROM THE PLAINS THROUGH TONIGHT...
THEN SLOWLY SINKS TO THE SOUTH OF THE REGION INTO MONDAY MORNING.
A COMPLEX LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST ON
MONDAY...THEN SLOWLY LIFT NORTHEAST ACROSS THE NORTHEASTERN STATES
INTO THURSDAY. HIGH PRESSURE THEN BUILDS IN FROM CANADA TO CLOSE
THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SHARP UPPER LEVEL TROUGH IS BEGINNING TO EXIT THE REGION TODAY
AS SURFACE HIGH PRESSURE TRIES TO BUILD IN FROM THE SOUTHWEST. THE
PRESSURE GRADIENT WILL REMAIN TIGHT BETWEEN THIS APPROACHING HIGH
PRESSURE AND A STRONG AREA OF LOW PRESSURE MOVING INLAND OVER THE
CANADIAN MARITIME. COLD ADVECTION WILL SHUT OFF THIS MORNING...AND
THEN BY THIS AFTERNOON HEIGHTS AND THICKNESS LAYERS WILL BEGIN TO
SLOWLY REBOUND. THIS WILL KEEP US FROM BEING BEING COLDER THAN
YESTERDAY...AS HIGHS ARE GENERALLY EXPECTED TO BE RIGHT AROUND
FRIDAY/S MAX TEMPS.

LAKE EFFECT ACTIVITY UPSTREAM WILL CONTINUE TO RESULT IN SOME
RESIDUAL CLOUDS TODAY. LOWER LEVELS SHOULD BE DRY ENOUGH FOR
LINGERING STREAMS TO BE CONTAINED FROM PROGRESSING PAST THE
CATSKILLS. THERE MAY BE A STRAY FLURRY ACROSS THE HIGHER
ELEVATIONS OF WESTERN ORANGE COUNTY...BUT CONFIDENCE IS NOT HIGH
ENOUGH TO INCLUDE IN FORECAST AT THIS POINT. ELSEWHERE...OCEAN
EFFECT WILL RESULT IN ADDITIONAL INSTABILITY CLOUDS OVER THE OCEAN
WATERS. EXPECT PRECIPITATION TO BE FAR ENOUGH OFFSHORE TO KEEP
FROM AFFECTING THE COASTAL WATERS FORECAST ZONES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
HEIGHTS REBOUND SATURDAY NIGHT AND SUNDAY WITH FLOW ALOFT BRIEFLY
BECOMING ZONAL SUNDAY NIGHT BEFORE THE NEXT POLAR JET INTRUSION
INTO THE NORTHEAST BEGINS TO TAKE PLACE ON MONDAY.

EXPECT DRY WEATHER WITH GRADUALLY WARMING TEMPERATURES FOR THE
SECOND HALF OF THE WEEKEND AND THE START OF NEXT WEEK...ESPECIALLY
AS SURFACE HIGH PRESSURE BEGINS TO SLIDE TO AND OFF THE
SOUTHEASTERN COAST. THIS WILL RESULT IN WINDS BACKING TO SOUTHWEST
BY SUNDAY EVENING...ALLOWING FOR A WARM ADVECTION PATTERN TO SET
UP.

EXPECT A COLD NIGHT TONIGHT WITH FAVORABLE RADIATIONAL COOLING
CONDITIONS ONCE THE WINDS DROP OFF. THIS WILL RESULT IN
TEMPERATURES DOWN NEAR THE COLDEST LEVELS OBSERVED TO DATE...WITH
MID 20S IN AND AROUND NEW YORK CITY AND SOME AREAS IN THE TEENS
ACROSS INTERIOR SECTIONS AND THE PINE BARRENS OF EASTERN LONG
ISLAND. SIGNIFICANT IMPROVEMENT WILL ARRIVE SUNDAY NIGHT INTO
MONDAY...WHEN TEMPERATURES SHOULD AVERAGE ABOUT 10 DEGREES WARMER
THAN TODAY OR TONIGHT. HOWEVER...THIS WILL STILL BE A SHADE BELOW
CLIMATOLOGICAL NORMAL...INDICATING HOW CHILLY WE ARE TO START THE
WEEKEND.

HAVE SLOWED IN THE INCREASE IN CLOUDS AND DELAYED THE ONSET OF
PRECIPITATION ON MONDAY GIVEN THE HIGHLY AMPLIFIED FLOW ALOFT.
THIS TENDS TO FAVOR A SLOWER PROGRESSION THAN THE MODELS
DEPICT...ESPECIALLY WHEN CUTOFF LOWS ARE PRESENT. WOULD NOT BE
SURPRISED TO SEE RAIN HOLD OFF UNTIL AROUND DUSK MONDAY EVENING.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A WARM FRONT ASSOCIATED WITH LOW PRES DIGGING INTO THE GREAT LAKES
WILL LIFT NORTH THROUGH THE REGION MON NIGHT. THE LOW ITSELF WILL
TRACK OVER WESTERN NY STATE...THEN A PERSISTENT NORTHWEST FLOW WILL
ESTABLISH ITSELF OVER THE REGION AS IT SLOWLY TRACKS TOWARDS EASTERN
CANADA THROUGH THE WEEK.

THE BEST CHANCES FOR PRECIP OVER THE AREA WILL BE MON NIGHT/EARLY
TUE AS A WEAK SECONDARY LOW DEVELOPS JUST OVER THE DELMARVA AREA
BEFORE TRACKING NORTH OVER THE LOCAL AREA. WILL INCREASE POPS TO
LIKELY OVER THE EASTERN TWO-THIRDS OF THE CWA...AS THAT IS WHERE
BEST FORCING IS EXPECTED. TEMP PROFILES COULD BECOME A BIT
PROBLEMATIC...BUT MUCH OF THE SOUTHERN PORTION OF THE CWA CAN EXPECT
RAIN...WHILE INLAND LOCATIONS WILL BE COLD ENOUGH TO SUPPORT SNOW.
SEVERAL WEAK SHORTWAVES WILL ROTATE THROUGH THE BASE OF THE TROUGH
FOR THE FIRST HALF OF THE WEEK...KEEPING CHANCE POPS IN THE FCST.
UNSEASONABLY COLD TEMPS REMAIN OVER THE AREA AS HIGHS WILL GENERALLY
BE IN THE UPPER 30S TO LOW 40S.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
VFR...WITH WINDS THE MAIN CONCERN. DEEPENING LOW PRESSURE WELL
EAST/NORTH OF THE TERMINALS WILL MOVE NORTH INTO THE CANADIAN
MARITIMES TODAY...WHILE HIGH PRESSURE BUILDS FROM THE WEST. A LARGE
PRESSURE GRADIENT BETWEEN THE TWO...ALONG WITH COLDER AIR MOVING
INTO THE AREA...WILL PRODUCE STRONG NW WINDS/GUSTS THROUGH THE TAF
PERIOD. KEWR HAS SETTLED DOWN TO A DIRECTION TO THE LEFT OF 310...
WHICH WILL AFFECT DUAL OPERATIONAL RUNWAY CONFIGURATION INTO THE
MORNING PUSH.

WINDS WILL INCREASE DURING THE DAY ON SAT VIA MIXING OF HIGHER WINDS
FROM ALOFT. AS THE LOW MOVES WELL TO THE NORTH LATE IN THE PERIOD...
WINDS WILL VERY GRADUALLY DIMINISH.

OUTLOOK FOR 06Z SUN THROUGH WEDNESDAY...WINDS WILL CONTINUE TO
GRADUALLY DIMINISH THROUGH SUN. SUB-VFR CONDITIONS MAY DEVELOP LATE
MON AFTERNOON OR MON NIGHT INTO TUE...AS LOW PRESSURE APPROACHES
FROM THE W AND THEN LINGERS NEARBY THROUGH WED.

&&

.MARINE...
THE PRESSURE GRADIENT BETWEEN AN INTENSIFYING OCEAN STORM MOVING
INTO THE CANADIAN MARITIMES AND INLAND HIGH PRESSURE...ALONG WITH
MIXING OF STRONGER WINDS FROM ALOFT...SHOULD BE SUFFICIENT TO
PRODUCE FREQUENT GALE FORCE GUSTS ON THE OCEAN INTO TONIGHT...SO
HAVE RAISED A GALE WARNING FOR THE OCEAN WATERS. CONFIDENCE LEVEL
NOT AS HIGH FOR GALES ELSEWHERE...BUT WILL MENTION OCCASIONAL 35-KT
GUSTS FOR THE THE EASTERN SOUND/BAYS.

WINDS GRADUALLY DIMINISH LATE TONIGHT AND TURN W ON SUN...BUT SCA
CONDITIONS ARE LIKELY TO CONTINUE ON THE EASTERN SOUND/BAYS THROUGH
SUN AFTERNOON OR EVENING...AND ON THE OCEAN THROUGH ALL OF SUN
NIGHT. THE OCEAN WATERS WEST OF MORICHES INLET COULD SEE A BRIEF
LULL MONDAY MORNING BEFORE WINDS/SEAS ONCE AGAIN RETURN TO SCA
LEVELS VIA STRENGTHENING SOUTHERLY FLOW AHEAD OF LOW PRESSURE
APPROACHING FROM THE WEST...WITH GUSTS JUST UNDER GALE FORCE
POSSIBLE MONDAY EVENING.

WINDS TURN W ON TUE...THEN A PERSISTENT W-NW FLOW AT 15-20 KT ON THE
OCEAN AND 10-15 KT ELSEWHERE WILL BE IN PLACE THROUGH THE PERIOD.
SCA CONDITIONS ARE LIKELY TO CONTINUE ON THE OCEAN THROUGH THE
PERIOD...AS SEAS BUILD TO 6-8 FT...WHILE THE SOUND/HARBOR/BAYS
EXPERIENCE ROUGH/CHOPPY CONDITIONS JUST BELOW SCA CRITERIA.

&&

.HYDROLOGY...
DRY THROUGH LATE MONDAY AFTERNOON...THEN THERE IS THE POTENTIAL
FOR MODERATE RAINFALL MONDAY NIGHT AND TUESDAY...WITH SPOTTY
PRECIPITATION INTO THE MIDDLE OF NEXT WEEK AS A SLOW MOVING STORM
SYSTEM IMPACTS THE AREA. IT IS TOO SOON DUE TO DIFFERING MODEL
SOLUTIONS TO OFFER ANY MEANINGFUL PREDICTIONS ON QPF AMOUNTS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST SUNDAY FOR ANZ330-335-338-
     340-345.
     GALE WARNING UNTIL 6 AM EST SUNDAY FOR ANZ350-353.
     GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ355.

&&
Hazardous weather outlook, Nov 22, 4:04 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
404 AM EST SAT NOV 22 2008

ANZ330-335-338-340-345-CTZ005>012-NJZ002>006-011-NYZ067>081-230930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
404 AM EST SAT NOV 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ355-230930-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
404 AM EST SAT NOV 22 2008

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-230930-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
404 AM EST SAT NOV 22 2008

...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Gale Warnings in New York, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.